Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 191, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2012, 6:12 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2012, 6:12 PM CDT (23:12 UTC)
- Expired
- Jun 11, 2012, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511
WUUS54 KOHX 112312
SVROHX
TNC147-165-112345-
/O.NEW.KOHX.SV.W.0191.120611T2312Z-120611T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
612 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROBERTSON COUNTY IN MIDDLE TENNESSEE...
WEST CENTRAL SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 645 PM CDT
* AT 605 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
SPRINGFIELD...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRINGFIELD AND CROSS PLAINS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3664 8656 3645 8659 3644 8700 3665 8700
3666 8659
TIME...MOT...LOC 2310Z 271DEG 29KT 3657 8680
$$
FORECASTER:
BW1 follow-up statement
402
WWUS54 KOHX 112338
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
638 PM CDT MON JUN 11 2012
TNC147-165-112345-
/O.CON.KOHX.SV.W.0191.000000T0000Z-120611T2345Z/
ROBERTSON TN-SUMNER TN-
638 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SUMNER AND NORTHEASTERN ROBERTSON COUNTIES UNTIL 645 PM CDT...
AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PORTLAND...OR 15 MILES NORTHWEST OF GALLATIN...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LAT...LON 3664 8656 3645 8659 3646 8678 3666 8679
3666 8659
TIME...MOT...LOC 2338Z 267DEG 26KT 3657 8655
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:27 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 11, 5:27 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 527 PM CDT MON JUN 11 2012 .UPDATE...HAVE EXTENDED THE SEVERE THUNDERSTORM WATCH EASTWARD TO INCLUDE THE NASHVILLE METRO AREA. && .PREV DISCUSSION... /ISSUED 343 PM CDT MON JUN 11 2012/ DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. FORECAST QUANDARIES...SHWR/TSTM IMPACTS TONIGHT...TEMPS. AS FOR TONIGHT...WILL CONTINUE TO BE MONITORING THRU PRESS TIME TO MAKE FINAL FINAL DECISIONS CURRENT TRENDS IN SHWRS/TSTMS ACROSS THE MID STATE AND INFLUENCES OF APPROACHING MCS TO OUR NW...AND WILL PROBABLY BREAK OUT A LATE AFTERNOON GROUPING TO ADDRESS THESE TIMING DECISIONS...BUT BELIEVE THAT LOCATIONS WITHIN SVR TSTM WATCH NUMBER 373 ACROSS WRN MIDDLE TN WILL EXPERIENCE DEFINITE SHWRS/TSTMS...WITH THIS AREA SHIFTING TO LOCATIONS GENERALLY W OF I-24 THRU THE EVENING HRS...AS SRN PORTIONS OF MCS MOVES INTO THE MID STATE. SHORT RANGE MODEL RUNS...INCLUDING THE LATEST HIGH RESOLUTION RAPID REFRESH CONTINUE TO SUPPORT THIS REASONING AS WITH GREATEST INSTABILITY...MOISTURE... AND LIFT POTENTIAL EXPECTED ACROSS THIS REGION. SFC FRONT SHOULD MOVE INTO NW PORTIONS OF THE MID STATE NEAR THE LAND BETWEEN THE LAKES REGION BY LATE TONIGHT...AND AREAS AHEAD OF IT WILL CONTINUE TO BE UNSTABLE ENOUGH AND HAVE ENOUGH AVAILABLE MOISTURE POTENTIAL... WITH WEAK DISTURBANCES IN A NWLY ORIENTATED FLOW ALOFT...TO SUPPORT LIKELY SHWRS/TSTMS THRU MOST OF THE NIGHT FOR THE AREA. WILL GO WITH LOWS CLOSE TO CONSENSUS GUIDANCE VALUES AROUND 70... MID 60S PLATEAU. EXPECT FRONT TO PUSH S OF THE MID STATE SOMETIME DURING THE AFTERNOON HOURS ON TUE...AND THEN THE MID STATE WILL BE DRY UNDER SFC RIDGING INFLUENCES THRU THU NIGHT. A MORE TYPICAL SUMMERTIME PATTERN WILL BE IN PLACE THRU THE FIRST PART OF NEXT WEEK WITH A SLIGHT CHANCE OF SHWRS/TSTMS DURING THE AFTERNOON...CHANCE PLATEAU...WITH A SLIGHT CHANCE OF SHWRS/TSTMS THRU THE EARLY EVENING HRS. AFTERNOON HIGHS DURING THIS PERIOD WILL REMAIN CLOSE TO IF NOT A FEW DEGREES ABOVE SEASONABLE NORMS IN THE MID TO UPPER 80S...LOWER 80S PLATEAU. OVERNIGHT LOWS WILL ALSO BE CLOSE TO SEASONABLE NORMS WITH LOWS MAINLY IN THE MID TO UPPER 60S...LOWER 60S TO AROUND 60 PLATEAU. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jun 11, 12:30 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1230 PM CDT MON JUN 11 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-121000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1230 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY WEST OF INTERSTATE 65 THROUGH TONIGHT. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. OTHER LOCATIONS ACROSS THE MID STATE COULD EXPERIENCE STRONG THUNDERSTORMS...WITH MAIN CONCERNS BEING GUSTY WINDS AND SMALL HAIL AS A COLD FRONT MOVES ACROSS THE MID STATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING ACROSS SOUTHERN PORTIONS OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU...AS A COLD FRONT MOVES THROUGH THE AREA. SOME STRONG THUNDERSTORMS CAN BE EXPECTED WITH THE MAIN CONCERNS BEING GUSTY WINDS AND SMALL HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jun 11, 5:33 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT MON JUN 11 2012
TNZ057>060-093>095-112315-
GILES-HICKMAN-LAWRENCE-LEWIS-MAURY-WAYNE-WILLIAMSON-
533 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR GILES...HICKMAN...LAWRENCE...
LEWIS...MAURY...WAYNE AND WILLIAMSON COUNTIES...
AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
CENTERVILLE TO 12 MILES SOUTH OF HOHENWALD TO 12 MILES SOUTHEAST OF
COLLINWOOD...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
CENTERVILLE TO 12 MILES SOUTH OF HOHENWALD TO 22 MILES SOUTH OF
WAYNESBORO...MOVING SOUTHEAST AT 30 MPH.
PEOPLE IN EASTERN HICKMAN...LAWRENCE...LEWIS...MAURY...SOUTHEASTERN
WAYNE...WESTERN GILES AND WESTERN WILLIAMSON COUNTIES...INCLUDING THE
CITIES OF CENTERVILLE...LORETTO...LAWRENCEBURG...MOUNT PLEASANT AND
COLUMBIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3500 8795 3506 8794 3542 8760 3599 8754
3579 8695 3521 8701 3499 8710
BWLocal storm report, Jun 11, 5:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
538 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND GST 7 W HOHENWALD 35.55N 87.68W
06/11/2012 M59 MPH LEWIS TN AMATEUR RADIO
WIND GUST OF 59 MPH MEASURED AT THE INTERSECTION OF
HIGHWAY 412 WEST AND GARRISON ROAD ONE MILE EAST OF THE
PERRY COUNTY LINE.
&&
31Local storm report, Jun 11, 5:40 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
540 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 10 NW DOVER 36.58N 87.97W
06/11/2012 STEWART TN LAW ENFORCEMENT
A TREE WAS DOWNED IN THE LAND BETWEEN THE LAKES REGION.
0516 PM TSTM WND GST 7 W HOHENWALD 35.55N 87.68W
06/11/2012 M59.00 MPH LEWIS TN AMATEUR RADIO
WIND GUST OF 59 MPH MEASURED AT THE INTERSECTION OF
HIGHWAY 412 WEST AND GARRISON ROAD ONE MILE EAST OF THE
PERRY COUNTY LINE.
&&
31Local storm report, Jun 11, 5:52 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
552 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG CAMDEN 36.06N 88.10W
06/11/2012 BENTON TN LAW ENFORCEMENT
SEVERAL TREES WERE REPORTED DOWNED ON SANDY RIVER ROAD
AND INDUSTRIAL ROAD.
&&
31Local storm report, Jun 11, 5:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
553 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG CAMDEN 36.06N 88.10W
06/11/2012 BENTON TN LAW ENFORCEMENT
SEVERAL TREES WERE REPORTED DOWNED ON SANDY RIVER ROAD
AND INDUSTRIAL ROAD.
0436 PM TSTM WND DMG 10 NW DOVER 36.58N 87.97W
06/11/2012 STEWART TN LAW ENFORCEMENT
A TREE WAS DOWNED IN THE LAND BETWEEN THE LAKES REGION.
0516 PM TSTM WND GST 7 W HOHENWALD 35.55N 87.68W
06/11/2012 M59.00 MPH LEWIS TN AMATEUR RADIO
WIND GUST OF 59 MPH MEASURED AT THE INTERSECTION OF
HIGHWAY 412 WEST AND GARRISON ROAD ONE MILE EAST OF THE
PERRY COUNTY LINE.
&&
31Special weather statement, Jun 11, 6:07 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
607 PM CDT MON JUN 11 2012
TNZ058-060-061-094-095-112345-
GILES-LAWRENCE-LEWIS-MARSHALL-MAURY-
607 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS...
MARSHALL AND MAURY COUNTIES...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
MOUNT PLEASANT TO LORETTO...MOVING EAST AT 35 MPH.
PEOPLE IN EASTERN LAWRENCE...EASTERN LEWIS...GILES...SOUTHERN
MARSHALL AND SOUTHERN MAURY COUNTIES...INCLUDING THE CITIES OF
PULASKI AND LEWISBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3500 8744 3558 8728 3546 8668 3544 8665
3537 8662 3536 8660 3536 8664 3533 8660
3531 8667 3525 8675 3526 8682 3504 8683
3499 8684
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 41 min |
| Jun 11, 4:28 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry, Wayne | 47 min |
| Jun 11, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 39 min |
| Jun 11, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 40 min |
| Jun 11, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 30 min |
| Jun 11, 5:33 PM CDT | Special Weather Statement | OHX | Giles, Hickman, Lawrence, Lewis, Maury | 42 min |
| Jun 11, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 38 min |
| Jun 11, 6:07 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 38 min |
| Jun 11, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 23 min |
| Jun 11, 6:44 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale, Wilson | 46 min |
| Jun 11, 6:50 PM CDT | Special Weather Statement | OHX | Bedford, Giles, Marshall | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.